Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Can Sustiva Cause Psychotic Symptoms

Here's a taste of what TheBody.com has to offer on this topic:
Ask the Experts

Interferon induced psychosis or something else?

My husband was diagnosed with HIV/HCV about two and a half years ago.His baseline CD4 was 200 and he was started on Atripla right away. Last fall he also started HCV treatment with interferon and ribavirin. He showed excellent results 4 weeks later...
Barbara McGovern, M.D.

Response from Barbara McGovern, M.D.

Tufts University School of Medicine
There are two issues of concern that you have raised:1. Interferon: The neuropsychiatric effects of interferon can be significant and some early symptoms (eg, ? panic attacks) seemed to have occurred on the tail end of interferon. However, I would... Read more »

Long term mental illness...risk of worstening durin treatment?

I have had major depression since the age of 18 and was recently diagnosed with Borderline... Read more »

Exacerbation of psychiatric illness by Sustiva

I have heard a lot of good things about Combivir+Sustiva, and am attracted to the idea of a... Read more »
Articles
Test Positive Aware Network

Sustiva

... Common Name: efavirenz Brand Name: Sustiva Class: non-nucleoside analogs (also called non-nucleoside reverse transcriptase inhibitors, NNRTIs or non-nukes) Standard Read more »
AIDSinfo

An Overview of Sustiva (Efavirenz, Stocrin)

... ef-FAH-ver-enz Brand Name: Sustiva Other Name(s): DMP-266, EFV, L 743726, Stocrin Drug Class: Non-nucleoside Reverse Transcriptase Inhibitors Efavirenz, also Read more »
AIDS InfoNet

Efavirenz (Sustiva)

...With Other Drugs? What Is Efavirenz? Efavirenz is a drug used as part of antiretroviral therapy (ART). It is also called Sustiva or Stocrin. It is manufactured by Bristol-Myers Squibb. Generic versions have been tentatively approved under... Read more »
Test Positive Aware Network

Atripla

...non-nucleoside analog (also called non-nucleoside reverse transcriptase inhibitor, NNRTI or non-nuke) Standard dose: One tablet (Sustiva [600 mg] and Truvada [200 mg Emtriva and 300 mg Viread]), once a day, on an empty stomach or with a light,... Read more »
Connect With Others

Widespread Atripla/truvada+sustiva Rash

Posted by younguk, 1 Reply
...I am taking Truvada and Sustiva and have been for 2 weeks. 8 days in I developed a rash which has become progressively worse. It covers most of the surface area Read more »

sustiva vs crixivan

Posted by Anonymous, 4 Replies
...and choloesteral have starting to creep into the high values. My doc has now suggested dropping Crixivan for Sustiva? He states of the 50 patients in his practice that have done this only 1 has not maintained ... Read more »

OMG - Just started Sustiva

Posted by Anonymous, 21 Replies
...I took my first sustiva (once daily) pill about 6 hours ago and I'm finally concious enough to walk around. Please tell me that those side effects go Read more »

Sustiva + Truvada combination

Posted by richwales, 6 Replies
...Im a 26 y/o male living in UK whos been on sustiva and truvada for 4 months now my Cd4 and viral load are doing great (gone from 14% 245 to 19% 472, and 18,200 to undectable) Read more »